Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Sep 6, 2021, 10:32 PM CDT for Hubbard County, Minnesota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2021, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 6, 2021, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.88 in
- Wind
- 30
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 174 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 10:33 PM CDT | TSTM WND DMG | Laporte, MN | SEVERAL TREES REPORTED DOWN IN THE AREA NEAR LAPORTE, EXACT LOCATIONS UNCLEAR. INCLUDING ONE TREE OVER RESIDENTIAL DECK. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
733
WWUS83 KFGF 070332
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1032 PM CDT Mon Sep 6 2021
MNZ023-024-028-070415-
East Becker MN-South Clearwater MN-Hubbard MN-
1032 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Hubbard,
northeastern Becker and southeastern Clearwater Counties through 1115
PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern White Earth Nation, or 29 miles northeast of Detroit
Lakes, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Two Inlets around 1040 PM CDT.
Other locations in the path of this storm include Emmaville, Lake
George, Laporte, Benedict and Akeley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4698 9543 4716 9545 4725 9466 4694 9466
TIME...MOT...LOC 0331Z 265DEG 36KT 4708 9533
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
$$
BHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Sep 6, 9:28 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 6, 9:28 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 928 PM CDT Mon Sep 6 2021 .UPDATE... Issued at 928 PM CDT Mon Sep 6 2021 Storms have finally started to strengthen along and behind the cold front pushing into eastern and southern regions of the CWA. The strongest storms have been along the surface front in Beltrami county, where storms have taken off in 1000 J/kg of MUCAPE and very strong effective bulk shear. Storms further west behind the front across central portions of the CWA have also strengthened as the main shortwave rotates into the area. CAMs have the strongest cells moving quickly east of our CWA during the next few hours, and that seems reasonable given the quick movement of the shortwave and cold front. Still could see an isolated elevated storm producing some hail through midnight. UPDATE Issued at 650 PM CDT Mon Sep 6 2021 Will continue to monitor for any thunderstorm development in northwestern MN as the shortwave comes in and encounters elevated instability. HRRR and some of the other CAMs have been showing some stronger cells developing around 01 or 02Z, and there is still some MUCAPE over 1000 J/kg and plenty of shear to work with, so not ruling out a few isolated strong to severe storms just yet. Kept POPs pretty close to what we had going. Some decent showers along the 700mb frontogensis zone in our northern counties, so some spots are finally seeing a bit of rain reaching the ground instead of just virga. && .SHORT TERM...(This evening through Tuesday night) Issued at 337 PM CDT Mon Sep 6 2021 Isolated severe thunderstorms remain possible this evening with better chances possibly shifting southeast along/southeast of the Highway 2 corridor. Showers are beginning to spread into northeast ND as the shortwave digs southeast into Manitoba. Tds are finally increasing more and mid level lapse rates are supporting increasing elevated instability into the 500-1000 J/KG range in our south. Winds are already shifting to the northwest in the northern Devils Lake Basin and axis of better instability will also likely flatten towards the eastward over the next 3hrs and then slide southeast (based on current RAP). This lowers confidence in strong/severe updrafts further north, but does still allow for window for severe near the convergence zone along the prefrontal trough axis. The last 4 runs of the HRRR and latest SSCRAM probabilities favor stronger initiation near this region near and southeast of Hwy 2 mainly in MN in the 8-10PM period. 12Z HREF was already showing this shift east-southeast with UH track probabilities of at least 35 m2/s2 in our far east during that window. Good forcing, high shear (35-55kt effective progged by RAP), and elevated CAPE near 1500 J/KG should be in place amd supportive of isolated severe potential. Hail to 1" continues to be a threat due to steep mid level lapse rates, and wind may not be as much of a threat due to DCAPE values being progged to remain under 1000 J/KG. High bases and strong shear do still rain some isolated severe wind potential especially if storms cluster and track orthogonal to stronger 0-3km shear vectors (hard to anticipate at this time). Any lingering showers/storms are timed to exit our east around midnight tonight, and CAA then overspread our CWA through Tuesday. Cyclonic flow and cold pool aloft could support a few showers or weak thunderstorms near Lake of the Woods during peak heating Tuesday otherwise dry conditions and only diurnal CU development would be anticipated elsewhere. Unidirectional flow and increasing pressure gradient will support windy conditions. Max winds within the mixed layer at this time are in the 30-35kt range so while windy current guidance isn't as favorable for potential advisory gusts. Highs should be lower by 10F compared to today due to CAA and mostly locations should remain the low to mid 70s. Lows Tuesday night should be near seasonal averages around 50. .LONG TERM...(Wednesday through Monday) Issued at 337 PM CDT Mon Sep 6 2021 The chance for hazardous weather is low within the long term period. Synoptics starting the period feature a large, anomalous anticyclone parked over the Four Corners region with upper troughing moving through southeast CAN. This places the area firmly under northwest flow aloft into Thu. Late in the work week, one or two shortwave troughs travel over the crest of the anticyclone, flattening the upper ridge in the West. Temperatures will be near to above average with highs in the 60s to 80s, and lows in the 40s and 50s. Despite a very dry air mass (dew pts into the mid-upper 30s) moves into ND around Wed, chance for frost looks low at this time with influence of the departing upper trough keeping winds elevated and driest air shunted to the western Dakotas. As the ridge starts to flatten towards Thu-Sat, warm temps bottled underneath the anticyclone attempt to break east into the Great Plains. Best chance for exceeding 80 F spreads into FA as noted by NBM probabilities greater than 40% spreading into eastern ND, the Red River Valley, and west-central MN during this timeframe. The flattening ridge as a result of one or two shortwave trough passage/s also increases chances for showers and thunderstorms between Thu-Sat, although progressive and flat nature of the shortwave and general lack of confidence in assoc surface features lessens confidence in timing and coverage at this time. A general lack of better moisture looks to prevent possibility for heavy rainfall, with ENS, CME, and GEFS all showing less than a 10% chance of advecting PWATs at least 1.5 inches anywhere near the FA. Strong to severe storms are not favored at this time as well, again owing to the lack of suggested better low level moisture despite sufficient shear likely to be present with the shortwave and some signal for weak instability to briefly approach the Dakotas and Minnesota. Getting beyond Sat, ensemble consensus continues to flatten the Western ridge promoting more zonal flow over much of the northern tier of the CONUS. Zonal flow typically favors progressive shortwave trough/ridge passages which will continue low chance PoPs and near normal temps. Confidence in details finer than this is lacking as timing and amplitude of such features remain outside of the predictability horizon. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 650 PM CDT Mon Sep 6 2021 Convection and winds will be the main aviation concerns with all ceilings VFR and no restrictions to vis. There could be an isolated thunderstorm developing over northwestern MN in the next few hours that could get close to KBJI, but uncertainty still too high for more than VCTS mention. Other sites will just see some light showers. Winds have already shifted to the north for all but KBJI and KFAR, and the front coming in will cause the remaining airports to shift north before 06Z. Some gusts above 15 kts this evening, but should be settling down later tonight. Winds will pick back up out of the northwest tomorrow, with some locations gusting close to 30 kts in the afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JR SHORT TERM...DJR LONG TERM...CJ AVIATION...JR
Hazardous weather outlook, Sep 6, 3:46 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 346 PM CDT Mon Sep 6 2021 MNZ001>009-013>017-022>024-027-028-NDZ006>008-015-016-026-027-029- 030-054-072100- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Steele-Traill- Western Walsh- 346 PM CDT Mon Sep 6 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this evening across northeast ND and northwest MN. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MNZ029>032-040-NDZ014-024-028-038-039-049-052-053-072100- Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Benson-Eddy- Griggs-Barnes-Cass-Ransom-Sargent-Richland- 346 PM CDT Mon Sep 6 2021 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 6, 8:35 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
835 PM CDT Mon Sep 6 2021
NDZ029-030-070230-
Steele ND-Traill ND-
835 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southwestern Traill
and southeastern Steele Counties through 930 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherbrooke, or 37 miles northeast of Valley City, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roseville, Clifford, Portland, Mayville, Blanchard, Hillsboro and
Kelso.
This includes Interstate 29 between mile markers 96 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4731 9773 4749 9772 4753 9703 4725 9702
TIME...MOT...LOC 0134Z 270DEG 25KT 4740 9762
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BHSpecial weather statement, Sep 6, 9:06 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
906 PM CDT Mon Sep 6 2021
MNZ009-017-070230-
North Beltrami MN-South Beltrami MN-
906 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southeastern
Beltrami County through 930 PM CDT...
At 905 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nebish, or 18 miles north of Bemidji, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Tenstrike around 910 PM CDT.
Hines around 915 PM CDT.
Blackduck around 925 PM CDT.
Other locations in the path of this storm include Funkley and Shooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4763 9483 4781 9487 4789 9442 4764 9441
TIME...MOT...LOC 0205Z 261DEG 28KT 4774 9475
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BHSpecial weather statement, Sep 6, 10:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1032 PM CDT Mon Sep 6 2021
MNZ023-024-028-070415-
East Becker MN-South Clearwater MN-Hubbard MN-
1032 PM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of central Hubbard,
northeastern Becker and southeastern Clearwater Counties through 1115
PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern White Earth Nation, or 29 miles northeast of Detroit
Lakes, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Two Inlets around 1040 PM CDT.
Other locations in the path of this storm include Emmaville, Lake
George, Laporte, Benedict and Akeley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4698 9543 4716 9545 4725 9466 4694 9466
TIME...MOT...LOC 0331Z 265DEG 36KT 4708 9533
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:35 PM CDT | Special Weather Statement | FGF | Steele, Traill | 55 min |
| Sep 6, 9:06 PM CDT | Special Weather Statement | FGF | Beltrami | 24 min |
| Sep 6, 9:17 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 18 min |
| Sep 6, 9:50 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman | 20 min |
| Sep 6, 11:19 PM CDT | Special Weather Statement | FGF | Mahnomen | 41 min |
| Sep 6, 11:30 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Mahnomen | 45 min |
| Sep 7, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Wadena | 38 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.